Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this river flood warning at Sep 12, 2008, 10:18 AM CDT for Stonewall County, Texas. It took effect at Sep 13, 2008, 1:12 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 10:18 AM CDT (15:18 UTC)
- In effect from
- Sep 13, 2008, 1:12 AM CDT
- Expired
- Sep 12, 2008, 9:48 PM CDT
- In force
- Issued by
- NWS Lubbock, TX
- Flood severity
- Minor
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River at Aspermont 10S (AMTT2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08080500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KLUB 121518
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK, TX
1018 AM CDT FRI SEP 12 2008
...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS...
BRAZOS - DOUBLE MOUNTAIN FORK NEAR ASPERMONT 10S AFFECTING
STONEWALL COUNTY
THE DOUBLE MOUNTAIN FORK OF THE BRAZOS AT ASPERMONT 10S IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT PRODUCING MINOR LOWLAND FLOODING. NO BUILDINGS ARE THREATENED AND NO ROAD CLOSURES ARE EXPECTED DUE TO RISING WATER IN THE RIVER.
ALTHOUGH THE RIVER AT ASPERMONT 10S REMAINED NEAR BASE FLOW THIS MORNING...RUNOFF FROM VERY HEAVY RAIN ALONG PORTIONS OF THE DOUBLE MOUNTAIN FORK OF THE BRAZOS RIVER INCLUDING THE NORTH FORK DRAINING PARTS OF LUBBOCK AND GARZA COUNTIES...AND THE SOUTH FORK FLOWING OUT OF LYNN COUNTY THROUGH LAKE ALAN HENRY...IS EXPECTED TO CAUSE THE DOUBLE MOUNTAIN FORK OF THE BRAZOS 10 MILES SOUTH OF ASPERMONT TO RISE ABOVE FLOOD STAGE TONIGHT AND REMAIN ABOVE FLOOD STAGE THROUGHOUT MUCH OF THE DAY SATURDAY.
RAINFALL OVER PARTS OF GARZA...KENT...AND STONEWALL COUNTIES LATER TODAY AND TONIGHT COULD EXCEED 3 TO 5 INCHES IN SPOTS.
FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES
AHPS UNDER CURRENT CONDITIONS.
A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.
TXC433-130318-
/O.NEW.KLUB.FL.W.0002.080913T0612Z-080914T1845Z/
/AMTT2.1.ER.080913T0612Z.080913T1800Z.080914T1245Z.NO/
1018 AM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLOOD WARNING FOR
THE BRAZOS - DOUBLE MOUNTAIN FORK NEAR ASPERMONT 10S.
* FROM LATE TONIGHT TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:45 AM FRIDAY THE STAGE WAS 0.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 13.1 FEET BY TOMORROW EARLY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 14.0 FEET...MINOR LOWLAND FLOODING OCCURS. CATTLE AND
EQUIPMENT SHOULD BE MOVED OUT OF THE FLOOD PLAIN. NO KNOWN
STRUCTURAL DAMAGE EXPECTED.
&&
BELOW ARE THE LATEST RIVER STAGES AND CREST FORECASTS:
FLOOD ---OBSERVED--- ---FORECAST-(FEET)-----
STAGE STAGE SAT SUN MON
LOCATION (FEET) (FEET) 7AM 7AM 7AM
BRAZOS - DOUBLE MOUNTAIN FORK
ASPERMONT 10S 8 0.6 10.9 8.2 5.4
$$1 follow-up statement
000
WGUS44 KLUB 130248
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK, TX
948 PM CDT FRI SEP 12 2008
...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE
FLOOD WARNING FOR THE FOLLOWING RIVER IN TEXAS...
BRAZOS - DOUBLE MOUNTAIN FORK NEAR NEAR ASPERMONT 10S
AFFECTING STONEWALL COUNTY
THE DOUBLE MOUNTAIN FORK OF THE BRAZOS AT ASPERMONT 10S IS
FORECAST TO RISE ABOVE ACTION STAGE EARLY SUNDAY BEFORE FALLING
SLOWLY LATE SUNDAY AND MONDAY. ALTHOUGH THE RIVER IS CURRENTLY
NEAR BASE FLOW FRIDAY NIGHT...RELEASES FROM LAKE ALAN HENRY ARE
EXPECTED TO ALLOW THE RIVER LEVEL TO RISE TO 7.3 FEET AROUND NOON
ON SUNDAY BEFORE LEVELS BEGIN FALLING AGAIN LATER SUNDAY
AFTERNOON. THIS CREST IS NOW FORECAST TO FALL SHORT OF FLOOD
STAGE...AND THUS THE FLOOD WARNING IS CANCELLED.
ADDITIONAL RAINFALL MAY CHANGE THE FORECAST RIVER LEVELS...
THOUGH THE CURRENT FORECAST ONLY CALLS FOR LITTLE OR NO
PRECIPITATION OVER THE NEXT COUPLE OF DAYS.
FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES
AHPS UNDER CURRENT CONDITIONS.
A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.
TXC433-130318-
/O.CAN.KLUB.FL.W.0002.000000T0000Z-080914T1845Z/
/AMTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT FRI SEP 12 2008
* AT 7:45 PM FRIDAY THE STAGE WAS 0.8 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH
BANK. NO DAMAGE IS EXPECTED.
&&
BELOW ARE THE LATEST RIVER STAGES AND CREST FORECASTS:
FLOOD ---OBSERVED--- ---FORECAST-(FEET)-----
STAGE STAGE SAT SUN MON
LOCATION (FEET) (FEET) 7AM 7AM 7AM
BRAZOS - DOUBLE MOUNTAIN FORK
ASPERMONT 10S 8 0.8 5.4 7.2 6.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 4:25 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 12, 4:25 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 425 AM CDT FRI SEP 12 2008 .SHORT TERM... BAND OF RAIN SHOWERS EXTENDING FROM THE NORTHWEST PERMIAN BASIN TO THE EXTREME SOUTHEAST TEXAS PANHANDLE HAS BEEN VERY SLOWLY MOVING TO THE EAST. THESE SHOWERS HAVE BEEN VERY EFFICIENT RAINFALL PRODUCERS WITH OVER AND INCH OF RAIN AT A FEW LOCATIONS SINCE MIDNIGHT...THIS ON TOP OF THE MORE THAN 3 INCHES THAT FELL AT MANY LOCATIONS ON THURSDAY. THIS HAS CAUSED SOME LOCALIZED FLOODING ISSUES ACROSS THIS AREA. MODELS CONTINUE TO SHOW TROPICAL MOISTURE STREAMING NORTHEAST ACROSS THE REGION DURING THE DAY...THUS WITH A FEW EMBEDDED IMPULSES IN SOUTHWEST FLOW ALOFT AND COLD FRONT MOVING INTO THE TEXAS PANHANDLE EXPECT MORE RAIN FOR TODAY...WILL THUS EXTEND FLASH FLOOD WATCH INTO 00Z THIS EVENING. MODELS DO SHOW THE TROPICAL MOISTURE DIMINISHING SOMEWHAT BY THIS EVENING...HOWEVER NEXT SHIFT WILL NEED TO LOOK AT THIS CLOSELY AND POSSIBLY EXTEND FLASH FLOOD WATCH EVEN MORE...MAINLY OVER OUR NORTHEASTERN ZONES. THIS AS THE COLD FRONT MOVES THROUGH THE SOUTH PLAINS DURING THE NIGHT...AS A SHORTWAVE TROUGH MOVES ACROSS THE CENTRAL PLAINS. WITH CLOUD COVER AND PRECIPITATION HAVE TRENDED TOWARD THE LOWER END OF GUIDANCE FOR TEMPERATURES. && .LONG TERM... UPPER TROUGH SWINGING BY TO THE NORTH SATURDAY WITH IKE PUSHING NORTH THROUGH EAST TEXAS WILL FAVOR SURFACE RIDGING. PACIFIC MOISTURE TAP ON THE WANE BUT ENOUGH LOW LEVEL MOISTURE WITH UPSLOPE AND OVER-RUNNING FACTORS STILL TO MAINTAIN MODERATE MENTION OF SHOWERS SATURDAY. RAIN AMOUNTS SATURDAY DO NOT APPEAR EXCESSIVE AT THIS TIME. MORE DRYING EXPECTED SATURDAY NIGHT INTO SUNDAY WITH MENTION OF SHOWERS FURTHER DWINDLING THOUGH ARRIVAL OF RENEWED SURFACE RIDGING EQUATES TO HOLDING MINIMAL SHOWER MENTION. COOL TEMPERATURES SHOULD DOMINATE THROUGH EARLY TUESDAY AT LEAST AND THERE MAY BE OPPORTUNITY FOR FOG EARLY NEXT WEEK...FURTHER STUDY NEEDED. WESTERN RIDGE BULGING EAST ACROSS ROCKIES AND HIGH PLAINS EARLY TO MIDDLE OF NEXT WEEK SHOULD SPELL RETURN OF DRY AND WARMER WEATHER PATTERN. WESTERN WAVES MAY BEGIN BREAKING THROUGH RIDGE LATER IN THE WEEK WHILE DRY AIRMASS SHOULD DOMINATE. MCQUEEN && .CLIMATE... LUBBOCK AIRPORT AT 7.46 INCHES OF RAINFALL ON THURSDAY BREAKS THE OLD RECORD OF 2.64 INCHES SET IN 1917. IT ALSO BREAKS BOTH THE ALL-TIME CALENDAR DAY TOTAL AND THE ALL-TIME 24-HOUR RAINFALL TOTAL. PREVIOUS RECORDS WERE 5.70 INCHES ON JUNE 1 1967 AND 5.82 INCHES ON OCTOBER 18-19 1983. A RECORD RAINFALL OF 5.16 INCHES WAS ALSO SET AT CHILDRESS YESTERDAY. THIS BREAKS THE OLD RECORD OF 2.43 SET IN 2005. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 73 58 77 59 72 / 70 30 50 20 10 TULIA 73 59 73 60 73 / 80 60 60 30 20 PLAINVIEW 74 61 73 61 73 / 80 60 60 30 20 LEVELLAND 75 64 75 60 73 / 70 60 50 30 20 LUBBOCK 75 64 74 63 73 / 80 60 60 40 20 DENVER CITY 79 66 79 61 73 / 60 50 50 20 10 BROWNFIELD 77 66 75 62 73 / 70 60 50 30 20 CHILDRESS 78 67 75 64 76 / 80 60 60 50 30 SPUR 78 65 76 63 75 / 60 60 60 50 20 ASPERMONT 80 68 79 67 76 / 30 60 60 50 30 && .LUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>043. && 08/05/99
Hazardous weather outlook, Sep 11, 4:17 PM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 417 PM CDT THU SEP 11 2008 TXZ021>044-122115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 414 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FLOODING A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE OF WEST TEXAS THROUGH 1 PM ON FRIDAY. NUMEROUS RAIN SHOWERS ARE EXPECTED TONIGHT AND INTO FRIDAY AS ABUNDANT MOISTURE STREAMS ACROSS THE AREA AND INTERACTS WITH A FRONT AND AN APPROACHING UPPER LEVEL STORM SYSTEM. PERIODS OF MODERATE TO HEAVY RAIN WILL LIKELY RESULT IN FLOODING PROBLEMS FOR ROADS...URBAN AREAS...AND OTHER FLOOD PRONE AREAS IN THE WATCH AREA. LOCALIZED MINOR FLOODING IS ALSO POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS RAIN SHOWERS ARE EXPECTED TO CONTINUE FRIDAY AND INTO SATURDAY ACROSS THE AREA. THERE IS THE POSSIBILITY THAT EXCESSIVE RAINFALL MAY PROMPT ADDITIONAL FLOOD WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 12, 9:43 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
943 AM CDT FRI SEP 12 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD LUBBOCK 33.58N 101.86W
09/11/2008 LUBBOCK TX BROADCAST MEDIA
IN TOTAL...28 CITY STREETS WERE CLOSED ON THE EVENING
OF THE 11TH DUE TO FLOOD WATERS. MEDIA REPORTS THAT MANY
CARS HAD BEEN TRAPPED BY HIGH WATER ACROSS THE CITY.
ALSO...MORE THAN 100 HOMES HAD BEEN DAMAGED BY FLOOD
WATERS.
&&
EVENT NUMBER 00257
JDVLocal storm report, Sep 12, 9:45 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
945 AM CDT FRI SEP 12 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD POST 33.19N 101.38W
09/12/2008 GARZA TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THAT EIGHT VEHICLES HAD TO BE
RECOVED FROM DITCHES AROUND THE TOWN OF POST. SEVERAL
CREEK BEDS AND COUNTY ROADS WERE FLOODED AROUND THE
COUNTY.
&&
EVENT NUMBER 00258
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:02 PM CDT | Areal Flood Advisory | LUB | Bailey, Hockley, Lamb, Parmer, Terry, Yoakum | 3 hr |
| Sep 11, 7:16 PM CDT | Areal Flood Advisory | LUB | Hale | 119 min |
| Sep 11, 8:05 PM CDT | Areal Flood Warning | LUB | Crosby, Floyd | 9 hr |
| Sep 11, 8:17 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Dickens, Hall, Motley | 3 hr |
| Sep 11, 10:00 PM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 3 hr |
| Sep 11, 11:11 PM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 3 hr |
| Sep 12, 1:11 AM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 3 hr |
| Sep 12, 1:54 AM CDT | River Flood Warning | LUB | Childress | 20 hr |
| Sep 12, 2:05 AM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 3 hr |
| Sep 12, 3:04 AM CDT | Areal Flood Advisory | LUB | Garza | 116 min |
| Sep 12, 5:02 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 8 more | 118 min |
| Sep 12, 7:11 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Crosby, Dickens, Garza, Hall and 4 more | 109 min |
| Sep 12, 9:23 AM CDT | Areal Flood Advisory | LUB | Cottle, Crosby, Dickens, Garza, Kent, King and 2 more | 112 min |
| Sep 12, 9:57 AM CDT | Flash Flood Warning | LUB | Crosby, Dickens, Garza, Lynn | 2 hr |
| Sep 12, 10:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 110 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.